Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Black Gold

Moisturizing after Differin?

Recommended Posts

I have a question..

I usually apply moisturizer right after I apply the differin (I've been applying it for almost 2 months or so), but my acne hasn't gotten better..just worse. I know this is normal but it didn't get any better, just worse.

The last few days I've been applying the differin and waiting 2 hours until applying moisturizer (I read online to wait 30 minutes to 2 hours before applying moisturizer.

Is that bullshit or is it true?

Share this post


Link to post
Share on other sites

I am on Retin-a, not Differin. I wait at least 30 min, sometimes longer depending on when I'm going to bed, before applying a few drops of jojoba oil for my moisturizer. You should let the medicine soak in for a while before you put anything else on it. The more products the skin is exposed to at a time, the more irritated it becomes. At least, that's what I've discovered and apparently what others have experienced as well.

Share this post


Link to post
Share on other sites

Its best to wait at least 30 min before you apply the moisturizer, unless you are using one that is water based (most aren't). Most moisturizers occlude the skin and prevent the medication from fully penetrating the skin. If you wait at least 30 min, the medicine has a chance to penetrate the skin fully before the moisturizer is applied.

Even the lower strength Differin can dry or irritate your skin, especially when you first start using it - I know it did that to mine, and I am generally pretty oily.

Differin can definitely make your skin worse during the first few months of use. That's true of retinoids in general. Lots of people get initial breakouts, but then clear up after that. Differin actually did not work for me though - but it has worked well for many people here.

Share this post


Link to post
Share on other sites

Yooo, I'm using the lowest strength of differin =D It doesn't really irritate or make me peel =D Just gives me a dry and tight feeling for about an hour or so =D..I just want to prevent aging with the whole moisturizer deal =P..I'll wait 30 minutes then =P

Share this post


Link to post
Share on other sites

Well retinoids are actually stronger than common moisturizers in preventing aging lol..

Edited by ItalianBoy

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×